Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 133, NWS Quad Cities, IA

May 29, 2006Stephenson County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 29, 2006, 1:29 PM CDT for Stephenson County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2006, 1:29 PM CDT (18:29 UTC)
Expired
May 29, 2006, 2:15 PM CDT
In force
46 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County Stephenson County, IL

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1988 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1988 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 10:45 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, May 29, 10:45 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1045 AM CDT FRI MAY 29 2006

.UPDATE...
LATEST SATELLITE IMAGERY REVEALS GRAVITY WAVE MOVING EAST-SOUTHEAST
ACROSS THE MO/IA BORDER. THIS HAS TRIGGERED CONVECTION IN FAR
NORTHEAST KS...SOUTHEAST NE...NORTHWEST MO...AND SOUTHEAST IA. CU
HAVE POPPED OVER NORTH CENTRAL CWA ...LINING UP WELL WITH THE RUC
500-700 OMEGA...BUT LATER ITERATIONS OF THIS FIELD HAVE LITTLE
CONTINUITY. CONVECTIVE TEMPS IN THE LOW 90S SHOULD BE ATTAINABLE
THIS AFTERNOON. MODIFIED SOUNDINGS SHOW THAT WHAT LITTLE CAP IS IN
PLACE WILL ERODE. PLENTY OF INSTABILITY IN PLACE...BUT NO CLEAR
TRIGGER AT THIS TIME. ENOUGH POSSIBILITIES IN PLACE BETWEEN
PROPAGATING GRAVITY WAVE...WEAK CAPPING...AND SFC HEATING TO JUSTIFY
INCREASE TO SLIGHT POPS THIS AFTERNOON ACROSS THE CWA.  ..BARDOU..

&&
.PREVIOUS DISCUSSION...
SYNOPSIS...
UNSEASONABLY WARM WEATHER WILL CONTINUE MONDAY AS A COLD FRONT MOVES
EAST FROM THE PLAINS. THIS COLD FRONT IS FORECAST TO BRING COOLER
WEATHER THE SECOND HALF OF THE WEEK.

&&

.DISCUSSION...
AS OF 06Z...THE UKMET HAS A BETTER FEEL FOR THE LOCATION OF THE
PLAINS FRONT THAN THE ETA (TOO SLOW) OR GFS (TOO FAST). SAID FRONT
WILL BECOME MORE PARALLEL WITH THE UPPER FLOW WITH TIME WHICH WILL
RESULT IN THE FRONT SLOWING DOWN CONSIDERABLY. AS A RESULT...WILL
FOLLOW THE UKMET CLOSELY.

MAY OR MAY NOT SEE ANY CONVECTION THIS AFTERNOON/EVENING IN THE
SOUTHEAST THIRD OF THE CWFA. BETTER FORCING IS WEST OF THE CWFA BUT
A WEAK VORT MAX IS PROGGED TO MOVE THROUGH THE AREA. BETTER PRECIP
CHANCES ARRIVE LATE TONIGHT THROUGH WEDNESDAY EVENING AS THE FRONT
APPROACHES THE AREA. BELIEVE THE UKMET HAS THE RIGHT IDEA IN
STALLING THE FRONT DURING THE DAY TUESDAY BEFORE PUSHING IT THROUGH
THE CWFA TUESDAY NIGHT/WEDNESDAY. GIVEN SLOW MOVEMENT OF THE
FRONT...POTENTIAL IS THERE FOR LOCALLY HEAVY RAINFALL.

AS FOR THE EXTENDED...(THURSDAY THROUGH SUNDAY)...DID NOT MAKE ANY
CHANGES TO CURRENT FCST.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

BARDOU/08
Hazardous weather outlook, May 29, 5:00 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT MON MAY 29 2006

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-301000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CDT MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

UNSEASONABLY WARM WEATHER WILL AGAIN BE SEEN TODAY WITH TEMPERATURES
IN THE UPPER 80S AND LOWER 90S. HEAT INDICES SHOULD PEAK IN THE 90
TO 95 DEGREE RANGE THIS AFTERNOON.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING EAST
OF A KEOKUK IOWA TO STERLING ILLINOIS LINE. THE PROBABILITY THAT ANY
STORM WOULD BECOME SEVERE IS LOW.

TONIGHT...THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA AFTER
MIDNIGHT...WITH THE BEST CHANCES WEST OF THE MISSISSIPPI. IF ANY
STORMS WOULD BECOME SEVERE...THE BEST CHANCES WOULD BE WEST OF A
OELWEIN TO OTTUMWA LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY THROUGH
WEDNESDAY NIGHT. THUNDERSTORMS ARE EXPECTED EACH DAY WITH THE BEST
CHANCES TUESDAY NIGHT INTO WEDNESDAY. THERE IS A POTENTIAL FOR SEVERE
STORM DEVELOPMENT ON BOTH TUESDAY AND WEDNESDAY. HOWEVER...THE SEVERE
CHANCES WILL BE HIGHLY DEPENDENT UPON AVAILABLE MOISTURE AND DAYTIME
HEATING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 3:13 PM CDTSevere Thunderstorm WarningDVNHenry, Rock Island32 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.